The breast unit at my hospital were brilliant about sending me copies of letters, but it's been hit and miss from Oncology. I feel your frustration. It should be standard practise to send copies of letters - after all we are the patient, it is about us. I feel sometimes they can make you feel like you are not in control, especially when they write things like that. I haven't had a bad experience like that , but in the last letter copy I received the doctor had written that I was well when I had clearly been talking about the effects of the side effects - so I was a bit peeved about that.
It might be worth expressing your concerns on your next visit that your side effects have not been recorded correctly in your records - they should be getting that right!
Hi I hope you are feeling well:) I sometimes get letters copied to me and sometimes not. I have requested to be copied in many times.
I had a similar thing to your onc letter - in a letter copied to me, my surgeon said I was "The very anxious sort". Grrr. I was more than anxious at that, I tell you! Words like patronising g** came to mind. I think sometimes they forget we get copies.
I was anxious but he made it sound like I shouldn't be - like I was some child overreacting to a wasp or something.
Take care hon x x
Every time i have an appointment at my local hospital (Swindon) there is always a letter sent about a month later outlining the conversation between me and the specialist, almost like when minutes are taken at a meeting!
I had a recent one following an appointment with the Onco last month (not my Onco but a locum who i had trouble understanding as she was Spanish). As I read through it I could feel my annoyance about what they put into words and what i actually said to them, it was as if the side effects that are plagueing me at the moment weren't taken seriously. When i was telling her about how the neuropathy in my legs were getting worse and affecting me in many ways she described them as MILD!!!!! That was not what I said when I was there!
And when she referred to the fact that i am having checkups for an irregular heart rhythm as palpitations relating to hot flushes, well i thought i was going to self combust!!! They are nothing to do with hot flushes at all and i am seeing a Cardiologist next month for answers (there is a possibility that they are as a result of one of the drugs that make up the FEC part of my Chemo - I saw it explained on the Cancer Research UK websire and they listed a common side effect of the Epirubicin (the "E" part of FEC) as : Damage to the heart muscle (Irregular heartbeat) usually is temporary but in a few can be permanent and advise anyone affected like this in any way to see a Cardio. So when I do see them in august i have a notebook with things written down as and when i come across them so i don't forget!
Take care ladies.
Cheers, Michele x